Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 76, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 21, 2009, 9:14 AM MST for Albany County, Carbon County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 21, 2009, 9:14 AM MST (16:14 UTC)
- Expired
- Nov 21, 2009, 12:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 21, 10:56 AM MST | NON-TSTM WND GST 66 | Arlington, WY | SUSTAINED WINDS DROPPED BELOW 40 MPH AFTER 11 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2761 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 211614 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 914 AM MST SAT NOV 21 2009 ...STRONG SOUTHWEST WINDS BLOWING IN THE ARLINGTON AREA OF SOUTH CENTRAL WYOMING... .A COLD FRONT WAS MOVING INTO CENTRAL WYOMING AT MID MORNING. SOUTHWEST WINDS NEAR THIS FRONT HAD INCREASED TO HIGH WIND LEVELS IN THE ARLINGTON AREA. THE STRONG WINDS WILL PERSIST UNTIL ABOUT NOON TIME BEFORE SLOWLY DECREASING. WYZ110-211900- /O.NEW.KCYS.HW.W.0076.091121T1614Z-091121T1900Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 914 AM MST SAT NOV 21 2009 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. STRONG SOUTHWEST WINDS WILL CONTINUE TO BLOW IN ADVANCE OF AND IMMEDIATELY BEHIND A COLD FRONT UNTIL SHORTLY AFTER NOON TODAY. SPEEDS WILL BE FROM 35 TO 45 MPH WITH GUSTS TO 65 MPH. THE WINDS WILL DECREASE TO 25 TO 40 MPH WITH GUSTS TO 50 MPH BY 1 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ JLH
1 follow-up statement
000 WWUS75 KCYS 211901 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1201 PM MST SAT NOV 21 2009 WYZ110-212015- /O.EXP.KCYS.HW.W.0076.000000T0000Z-091121T1900Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1201 PM MST SAT NOV 21 2009 ...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. THE STRONG SOUTHWEST WINDS IN THE ARLINGTON AREA OF SOUTH CENTRAL WYOMING HAVE BEEN DECREASING LATE THIS MORNING. AS OF 1130 AM...SPEEDS WERE 25 TO 35 MPH WITH GUSTS TO 45 MPH. WITH A CONTINUED GRADUAL DECREASE IN WINDS EXPECTED EARLY THIS AFTERNOON...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AS OF NOON MST. SEVERAL GUSTS BETWEEN 60 AND 65 MPH WERE RECORDED AT THE ARLINGTON WYDOT SENSOR BETWEEN 9 AND 11 AM MST WITH THE HIGHEST GUST OF 66 MPH CLOCKED AT 1056 AM MST. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 21, 3:00 AM MST, 6 hours 14 minutes earlier.
Area forecast discussion, Nov 21, 3:00 AM MST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 AM MST SAT NOV 21 2009 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT AN ACTIVE PERIOD WILL BE IN STORE FOR THE CWA THROUGH 12Z MONDAY. A SHORTWAVE TROUGH CURRENTLY OVER THE PACIFIC NORTHWEST WILL MOVE EAST AND ACROSS THE CWA THROUGH 18Z SUNDAY. MODELS HAVE BEEN TRENDING A BIT SLOWER WITH THE FEATURE THE PAST FEW RUNS BUT ARE NOW FAIRLY CLOSE WITH THE AXIS OVER FAR EASTERN WYOMING AT 12Z SUNDAY. THE ASSOCIATED PACIFIC COLD FRONT WAS LOCATED FROM WESTERN MONTANA TO IDAHO EARLY THIS MORNING WITH 2 TO 3 MB THREE HOURLY SURFACE PRESSURE RISES BEHIND THE FRONT. THE FRONT WILL MOVE ACROSS THIS AFTERNOON AND EARLY EVENING. CONSIDERABLE MID AND HIGH CLOUDS WILL BE OVER THE CWA TODAY AND TONIGHT PRIOR TO THE PASSAGE OF THE SHORTWAVE TROUGH. IT WILL ALSO BE WINDY OVER AND NEAR THE MOUNTAINS TODAY WITH THE SURFACE LOW PRESSURE TROUGH OVER FAR EASTERN WYOMING. WIND GUSTS SINCE 06Z HAVE BEEN AS HIGH AS 52 MPH AT KCPR...KARL AND KRWL. THE WIND SPEEDS MAY BE THE HIGHEST THROUGH MID MORNING WITH THE TEMPERATURE INVERSION PRESENT AND BASED AROUND 750 MB. TEMPERATURES ARE CURRENTLY FAIRLY MILD IN MANY LOCATIONS AND WILL HELP TO PRODUCE ANOTHER DAY WITH ABOVE NORMAL TEMPERATURES OVER THE EASTERN PART OF THE CWA AHEAD OF THE FRONT. THERE IS CURRENTLY BANDS OF PRECIPITATION ON THE KMTX AND KSFX RADARS ASSOCIATED WITH THE BAROCLINIC CLOUD BAND NOW OVER EASTERN IDAHO AND NORTHERN UTAH. THE MAIN THREAT OF LIGHT SNOW WILL BE OVER AND NEAR THE SNOWY RANGE TONIGHT WITH THE PASSAGE OF THE SHORTWAVE TROUGH. OTHERWISE EXPECT MOST OF THE CWA TO REMAIN DRY. MODELS DIFFER ON THE TIMING AND AMPLITUDE OF THE NEXT SHORTWAVE TROUGH. THE FEATURE WILL DEEPEN OVER THE ROCKIES SUNDAY NIGHT WITH THE ASSOCIATED SURFACE COLD FRONT MOVING ACROSS THE CWA SUNDAY NIGHT. THE 00Z ECMWF CONTINUES TO BE SLOWER THAN MOST OF THE OTHER MODELS WITH THE SHORTWAVE TROUGH BUT HAS TRENDED FASTER AND WITH LESS AMPLITUDE THAN ITS 12Z RUN. THE 00Z ECMWF IS FAVORED BY HPC AND SO WILL USE THAT MODEL AGAIN FOR THIS FORECAST... ESPECIALLY SUNDAY NIGHT. THE LEFT EXIT REGION OF THE 300 MB JET WILL AFFECT MAINLY THE SOUTH PART OF THE CWA SUNDAY NIGHT AND MOISTURE WILL INCREASE. FOR NOW WILL CONTINUE THE TREND OF INCREASING POPS AND SNOW AMOUNTS OVER THE CWA FOR SUNDAY NIGHT. TWO TO FIVE INCHES OF NEW SNOW ARE POSSIBLE IN THE SNOWY RANGE SUNDAY NIGHT...WITH AN INCH OR LESS OVER MOST OF THE REST OF THE SOUTH PART OF THE CWA. .LONG TERM...MONDAY THROUGH FRIDAY LEANED TOWARDS THE 00Z ECMWF AS IT SEEMS TO BE HANDLING THE SPLIT FLOW BETTER THAN THE GFS...GEMS OR UKMET. THE UPPER TROUGH WILL MOVE ACROSS THE CWA ON MON...WITH THE AXIS MOVING EAST OF THE FORECAST AREA BY EVENING. AN UPPER LOW WILL FORM OVER THE CENTRAL PLAINS MON NIGHT. COLD TEMPERATURES CAN BE EXPECTED ACROSS THE AREA MON WITH BRISK WINDS IN THE MORNING. SOME LIGHT SNOW WILL FALL ACROSS THE AREA...WITH THE BEST CHANCES IN THE MOUNTAINS...BUT LOWERED POPS DUE TO BEST DYNAMICS SHIFTING EAST AS THE TROUGH AXIS MOVES FAIRLY QUICK ACROSS THE CWA DURING THE DAY. AN INCH OR TWO ADDITIONAL SNOW WILL FALL IN THE MOUNTAINS...WITH LESS THAN AN INCH AT THE LOWER ELEVATIONS. ON TUES...NW FLOW WILL SET UP ALOFT AS AN UPPER RIDGE BUILD OVER THE WESTERN U.S. DRY CONDITIONS WILL PERSIST FROM TUES THROUGH FRIDAY. TEMPERATURES WILL MODERATE A FEW DEGREES ON TUESDAY UNDER PARTLY CLOUDY SKIES. FOR WED...MILD CONDITIONS WILL OCCUR AND THEN VERY MILD FOR THUR AND FRI WITH DOWNSLOPE WINDS AND SUNNY SKIES. THE NW UPPER FLOW WILL FLATTEN OUT FRI AS AN UPPER TROUGH MOVES INLAND FROM THE WEST COAST. A COLD FRONT WILL MOVE ACROSS THE CWA LATE FRI NIGHT/EARLY SAT MORNING. HIGH TEMPERATURES WILL BE FROM 5 TO 8 DEGREES BELOW NORMAL MON...AROUND NORMAL TUES AND WED...AND 5 TO 8 DEGREES ABOVE NORMAL FOR THANKSGIVING DAY AND THE FRIDAY HOLIDAY SHOPPING DAY. && .AVIATION... VFR CONDITIONS WILL CONTINUE OVER THE CWA TODAY. CLOUD BASES WILL LOWER TONIGHT BUT SHOULD STILL REMAIN VFR. THE SNOWY RANGE WILL BE OBSCURED TONIGHT. WEST WINDS WILL GUST AS HIGH AS 50 MPH THROUGH MID MORNING OVER AND NEAR THE MOUNTAINS. THOSE WINDS WILL PRODUCE TURBULENT CONDITIONS AT AIRPORTS SUCH AS KRWL...KLAR...KDGW...KEAN AND KCYS. CLOUDS WILL ONCE AGAIN LOWER SUNDAY NIGHT OVER THE CWA WITH AT LEAST PERIODS OF MVFR CEILINGS AND VISIBILITIES IN SNOW OVER THE SOUTH PART OF THE CWA. THE SNOWY RANGE WILL BE OBSCURED AGAIN SUNDAY NIGHT. ICING WILL BE A CONCERN WITH COOLER TEMPERATURES AND INCREASED MOISTURE. && .FIRE WEATHER... WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 50 MPH OVER AND NEAR THE MOUNTAINS THROUGH MID MORNING. LOWER WIND SPEEDS ARE THEN EXPECTED THROUGH SUNDAY. MINIMUM RELATIVE HUMIDITIES WILL BE BE BETWEEN 23 AND 30 PERCENT THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. EVEN WITH THE GUSTY WINDS...FIRE WEATHER CONCERNS WILL BE MINIMAL FOR THIS WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...WEILAND LONG TERM...KMD
Hazardous weather outlook, Nov 21, 5:15 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 515 AM MST SAT NOV 21 2009 NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-115>119-221215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 515 AM MST SAT NOV 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SNOW ACROSS THE AREA SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ112-114-221215- SIERRA MADRE RANGE-SNOWY RANGE- 515 AM MST SAT NOV 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL OCCUR ACROSS THE AREA TONIGHT. SNOW ACCUMULATIONS WILL BE AROUND AN INCH BY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SNOW ACROSS THE AREA SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.